Alert archive / Florida / Gale Warnings in 2019
Gale Warning 1, NWS Key West, FL
NWS Key West, FL issued this gale warning at Nov 9, 2019, 12:40 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2019, 12:40 PM EST (17:40 UTC)
- Expired
- Nov 9, 2019, 4:28 PM EST
- In force
- 4 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
540 WHUS72 KKEY 091740 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1240 PM EST Sat Nov 9 2019 GMZ042-052-072-100145- /O.UPG.KKEY.SC.Y.0039.000000T0000Z-191110T1000Z/ /O.NEW.KKEY.GL.W.0001.191109T1740Z-191109T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1240 PM EST Sat Nov 9 2019 ...GALE WARNING IN EFFECT... The National Weather Service in Key West has issued a Gale Warning, which is in effect until 5 PM EST this afternoon. * WINDS...Winds 30 to 35 knots with occasional gusts to 40 knots. * WAVES/SEAS...7 to 11 feet beyond the Reef. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ031>035-043-044-053>055-073>075-100145- /O.CON.KKEY.SC.Y.0039.000000T0000Z-191110T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1240 PM EST Sat Nov 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Winds 25 to 30 knots with occasional gusts to 35 knots this afternoon in wake of a cold front passage. * WAVES/SEAS...Seas will build to 6 to 10 feet late this afternoon and evening. Seas will be highest within the gulf stream. Seas up to 7 feet or more will occur across the offshore Gulf waters as well as within Rebecca Shoal Channel and the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
1 follow-up statement
331 WHUS72 KKEY 092128 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 PM EST Sat Nov 9 2019 GMZ042-052-072-100400- /O.CAN.KKEY.GL.W.0001.000000T0000Z-191109T2200Z/ /O.EXA.KKEY.SC.Y.0039.000000T0000Z-191110T1000Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 428 PM EST Sat Nov 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... Although the Gale Warning has been cancelled, The National Weather Service in Key West has issued a Small Craft Advisory for tonight. * WINDS...Winds 25 to 30 knots with occasional gusts to 35 knots this evening, decreasing to 20 to 25 knots. * WAVES/SEAS...Seas will build to 6 to 10 feet tonight. Seas will be highest within the gulf stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031>035-043-044-053>055-073>075-100400- /O.CON.KKEY.SC.Y.0039.000000T0000Z-191110T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 PM EST Sat Nov 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Winds 25 to 30 knots with occasional gusts to 35 knots this evening, decreasing to 20 to 25 knots. * WAVES/SEAS...Seas will build to 6 to 10 feet tonight. Seas will be highest within the gulf stream. Seas up to 7 feet or more will occur across the offshore Gulf waters as well as within Rebecca Shoal Channel and the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Nov 9, 11:24 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 9, 11:24 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1124 AM EST Sat Nov 9 2019
.DISCUSSION...
Currently - Water vapor and analysis shows a strong upper level
trough digging south across the southeast U.S., including the
Sunshine State. At the surface a cold front is pushing across
extreme South Florida and the Keys. Ample moisture ahead of the
front and a confluent zone draped across the straits has resulted
in a swath of scattered showers there. Winds have quickly
responded with the approaching front. Marine observations show 20
to 30 knots with the strongest winds hugging the eastern
coastline. Over land winds are 15 to 20 mph, with temperatures in
the upper 80s. Dewpoints are holding out in the lower to mid 70s
but sub 70 dew points are as far south as Miami. Homestead is one
of the last stations holding onto 70 but lower dewpoints are
continuing to push south.
Short term update - Several changes made to the forecast for the
remainder of the morning and afternoon. First, given the rapid
uptick in winds, have upped winds across the island chain and the
entire marine district. Second, given the best moisture and
convergence has begun to shift south, have lowered PoPs slightly
from likely (60 percent) to chance (50 percent). With drier air
slowly moving in from the northwest, we have likely seen the peak
our rain chances for the day and will decrease into the afternoon.
Lastly, given the extensive cloud cover upstream, temperatures
will struggle to climb much higher. As such, have lowered daytime
highs for this afternoon to near 80 degrees across the island
chain.
&&
.MARINE...
A cold front is pushing through the Keys and marine districts with
fresh to strong NE breezes. Strongest winds are occurring along
the extreme eastern portions of our waters, where Carysfort is
reporting 32 knots sustained with a gust to 37 knots. Mariners can
expect a brief period of similar gusts across most of our waters
this afternoon and early evening. A small craft advisory is in
effect for all waters. Winds will gradually veer east northeast
over the following 24 hours as high pressure begins to emerge off
the southeast coast. Winds will begin to relax out of the east
early Monday.
&&
.AVIATION...
This afternoon and evening. Surface winds will remain strong with
moderate to strong crosswinds at both the KEYW and KMTH island
terminals. Expect winds from 030-050 degrees aoa 16-20 knots with
gusts between 25 and 33 knots thru about 24Z. Then surface winds
will drop back to around 13 to 15 knots with gusts between 22 and 26
knots. Thru 24Z, MVFR/IFR conditions will be possible in showers
that may develop this afternoon so amendments will be issued as
required. Thereafter, mvfr stratocu will develop this evening with
bases aoa FL020-030, but vis is expected to remain VFR, except in
any showers.
&&
.CLIMATE...
On this date in 1889, Key West received a record 4.52 inches of rain
ahead of a cold front.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Sunday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...LIW
Aviation/Nowcasts....Futterman
Data Collection......DR/AH
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:48 AM EST | Small Craft Advisory | KEY | 48 hr | |
| Nov 9, 5:28 AM EST | Special Marine Warning | KEY | 62 min | |
| Nov 9, 7:15 AM EST | Special Marine Warning | KEY | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.